Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Enlarging totally geodesic submanifolds of symmetric spaces to minimal submanifolds of one dimension higher

Author: Claudio Gorodski
Journal: Proc. Amer. Math. Soc. 132 (2004), 2441-2447
MSC (2000): Primary 53C42; Secondary 53C35
Published electronically: March 25, 2004
MathSciNet review: 2052423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a totally geodesic submanifold of a symmetric space satisfying certain conditions admits an extension to a minimal submanifold of dimension one higher, and we apply this result to construct new examples of complete embedded minimal submanifolds in simply connected noncompact globally symmetric spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C42, 53C35

Retrieve articles in all journals with MSC (2000): 53C42, 53C35

Additional Information

Claudio Gorodski
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão, 1010, São Paulo, SP 05508-090, Brazil

PII: S 0002-9939(04)07349-6
Received by editor(s): March 10, 2003
Received by editor(s) in revised form: May 13, 2003
Published electronically: March 25, 2004
Additional Notes: Partially supported by CNPq.
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2004 American Mathematical Society